Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Having pain in arm and shoulder. Taking pain killer. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My left arm and shoulder hurt and I am taking pain pills. What might be causing it?
Posted Sat, 29 Jun 2013 in Cancer
Answered by Dr. Robert Galamaga 15 minutes later
Hello and thank you for sending your question.

The most likely cause of the pain that you're dealing with is a degenerative changes in the joints of your shoulder and back.

Other than surgery there are a couple of things that your doctors might consider. Do orthopedic doctor might consider injections of steroid medications into joints that are particular problems. If the surgeon does not feel this will be beneficial he will let you know.

Otherwise lifestyle adjustments will be necessary to limit excessive amounts of lifting that you are doing with your arm and shoulder.

Pain medications are helpful but I understand if you prefer not to take significant amounts of pain medications as they do have side effects and can cause significant fatigue.

I would encourage you to discuss the possibility of physical therapy with your doctors to see if they might help to promote better range of motion and flexibility.

If it has not been done yet it would be reasonable for you to obtain x-rays of your upper back and shoulder to see if there are any changes in the bones which could help shed some light on why you are dealing with the symptoms.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor